MAUDE Adverse Event Report: PENUMBRA, INC. POD4; HCG, KRD

PENUMBRA, INC. POD4; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary vein using pod4s.During the procedure, while attempting to reposition a pod4 through a lantern delivery microcatheter (lantern), the pod4 unintentionally detached inside the lantern.Therefore, the physician removed the lantern containing the detached pod4 from the patient and completed the procedure using other coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD4
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7903527
Report Number3005168196-2018-01894
Device Sequence Number169842
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Catalogue NumberRBYPOD4
Device Lot NumberF83240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Date Report Sent to FDA01/01/2005